Thunderstorm Wind, Pointe Coupee
- When
- May 12, 10:00 AM CST
- Where
- Pointe Coupee County, Batchelor
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.833, -91.667
A few trees were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at May 12, 10:00 AM CST, 0 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTION TO FLOOD WATCH AREA NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 1100 AM CDT WED MAY 12 2004 .CORRECTION... RADAR SHOWS SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN GETTING READY TO TRAIN ECHO ACROSS EXTREME SOUTHWEST MS. FLASH FLOOD GUIDANCE IN THIS AREA IS RATHER LOW...AROUND 1 INCH IN ONE HOUR AND 1.5 TO 2 INCHES IN 3 HOURS. WILL EXPAND THE FFA TO INCLUDE THE EXTREME SOUTHWEST MS COUNTIES THROUGH THIS AFTERNOON. THE WATCH WILL EXPIRE AT 4 PM UNLESS THERE IS SIGNIFICANT CONVECTION OCCURRING AT 3 PM. .UPDATE... MCS CONTINUES TO TRACK EAST ACROSS THE FORECAST AREA ACCOMPANIED BY HEAVY RAIN. THE BATON ROUGE METRO AREA RECEIVED 3 TO 6 INCHES OF RAIN BETWEEN 6 AND 10 AM WITH SIGNIFICANT STREET FLOODING REPORTED. THE AREAS OF HEAVY RAIN HAVE BECOME MORE PROGRESSIVE THE LAST COUPLE HOURS ALONG THE I-12 CORRIDOR WHICH IS LIMITING THE FLOOD THREAT AT THE PRESENT TIME. THE BIG CHANGE TODAY OVER YESTERDAY IS THE PRESENCE OF A STRONG OUTFLOW BOUNDARY ALONG THE LEADING EDGE OF THE STRONG CONVECTION... EXTENDING FROM NEAR HATTIESBURG TO JUST WEST OF COVINGTON TO NEAR GONZALES. NORTHWEST OF THE BOUNDARY...NORTH TO NORTHEAST WINDS HAVE PERSISTED FOR SEVERAL HOURS AND IT IS RAIN COOLED...IN THE MID 60S. SOUTHEAST OF THE BOUNDARY...SOUTHEAST WINDS OF 10 TO 20 MPH ARE PROVIDING VERY GOOD INFLOW...AND TEMPERATURES HAVE WARMED INTO THE MID TO UPPER 70S WITH MSAS LIFTED INDICES IN THE -6 TO -8 RANGE. UPPER AIR ANALYSIS AND WATER VAPOR IMAGERY SHOW A MAJOR SHORTWAVE TROUGH AND UPPER DIVERGENCE MOVING THROUGH LA TODAY WHICH WILL AID IN CONTINUED CONVECTIVE DEVELOPMENT THROUGH THIS AFTERNOON. IT IS QUESTIONABLE AS TO HOW FAR SOUTH THE BOUNDARY AND SIGNIFICANT THREAT OF HEAVY RAIN WILL MAKE IT. IT APPEARS THE THREAT OF PERSISTENT HEAVY RAIN AND FLOODING IS MUCH LOWER ON THE SOUTH SHORE OF LAKE PONTCHARTRAIN... BUT WILL MAINTAIN THE FLOOD WATCH IN THIS AREA BECAUSE OF THE CHANCE OF THE OUTFLOW BOUNDARY MOVING SOUTH. WILL LOWER HIGH TEMPERATURES TODAY ACROSS THE NORTHERN ZONES WHERE IT IS RAIN COOLED. .MARINE... EXPANDED SMALL CRAFT EXERCISE CAUTION STATEMENT TO EAST OF THE RIVER BASED ON CURRENT BUOY DATA SHOWING 15 TO 20 KNOTS. .PREVIOUS DISCUSSION... MODEL PROBLEMS THIS MORNING WITH HANDLING THE MCS MOVING ACROSS SOUTHERN LA. GFS HAS THIS FEATURE MOVING NE THROUGH SHV AND INTO ARKANSAS THROUGH NOON TODAY. THIS IS QUITE OBVIOUSLY NOT THE CASE. STRONG DRY AIR PUNCH BEHIND THE MCS GIVING SOME EXTRA LIFE TO THE SYSTEM AND CAUSING BOWING ON THE FRONT END OF SYSTEM ACROSS THE WESTERN PORTION OF THE AREA. IF THE SPATIAL RESOLUTION OF THE MODELS IS OFF...A SIMPLE REPLACEMENT OF PROGGED SYSTEMS FARTHER SOUTH WOULD GIVE A TROUBLING RESULT. THE DIURNAL TS SCENE WILL CONTINUE THROUGH FRIDAY BUT AS THE COLD FRONT APPROACHES THE STATE FRIDAY...IT BEGINS TO STALL. WHERE THIS THING STALLS WILL BE PROBLEMS. MANY UPPER IMPULSES TRAVEL THE AXIS OF THE FRONT AS IT IS WASHING OUT BUT WILL STILL BE A FOCUS FOR TS ACTIVITY. IF THE PLACEMENT IS FARTHER SOUTH LIKE THE INITIALIZED DATA SUGGESTS...THEN THE BTR/NEW CWA WILL BE IN FOR A VERY WET SEVERAL DAYS. THE FLOOD WATCH MAY HAVE TO BE EXTENDED THROUGH TOMORROW BUT WILL LEAVE THIS FOR THE DAY SHIFT TO REISSUE IF NECESSARY. BUT IF THIS VERY WET PROBLEM PLAYS OUT...THE FLOOD WATCH MAY BECOME A SEMI-PERMANENT PRODUCT. LOCAL TECHNIQUES ARE SUPPORTIVE ONCE AGAIN OF HEAVY RAIN. ISOLATED SEVERE TS ARE ALSO POSSIBLE. HIGH POPS AGAIN TODAY AS AN MCS OUTFLOW MOVE ACROSS THE NORTHERN HALF OF THE AREA THIS MORNING AND DAYTIME HEATING WILL ONCE AGAIN GET THINGS GOING UNTIL AFTERNOON. BY LATE AFTERNOON...ENOUGH DRY AIR AND SUBSIDENCE MOVE IN AT THE MID LEVELS TO SET UP A WEAK CAP EFFECTIVELY CUTTING OFF THE TS AND WILL WORD THE CHANCE POPS FOR TONIGHT AS EVENING TS. BELIEVE THE MAJORITY OF THE NIGHT WILL BE CLEAR OF RAIN. THEN THERE IS THURSDAY AND WE DO IT ALL AGAIN AND FRIDAY AND... && .LIX WATCHES/WARNINGS/ADVISORIES... LA...FLOOD WATCH UNTIL 4 PM LAZ034>040-046>050-056>070. MS...FLOOD WATCH UNTIL 4 PM MSZ068>071-077-080>082. SE LA AND MS COASTAL WATERS...NONE. && 22
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 530 AM CDT WED MAY 12 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-121600- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 530 AM CDT WED MAY 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. ...A FLOOD WATCH IS IN EFFECT FOR MUCH OF THE OUTLOOK AREA... .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS MAY BECOME STRONG WITH AN ISOLATED SEVERE STORM POSSIBLE. IN ADDITION...HEAVY RAINS FROM THE STRONGER STORMS WILL HAVE THE POTENTIAL FOR FLASH FLOODING TODAY. RAINFALL AMOUNTS OF 2 TO 4 INCHES CAN BE EXPECTED WITH THE HEAVIEST RAINFALL TODAY WITH LOCALIZED AMOUNTS AS MUCH AS 6 INCHES POSSIBLE. HAZARDOUS WEATHER IS NOT EXPECTED TONIGHT. HEAVY RAINS OVER THE PAST FEW DAYS ALONG WITH ADDITIONAL RAINS FOR THE NEXT FEW DAYS WILL CAUSE MANY RIVER LEVELS TO RISE TO BANKFUL AND INTO FLOOD. PLEASE REFER TO RIVER FLOOD STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE FOR ADDITIONAL INFORMATION. WATERSPOUTS WILL BE POSSILE TODAY DUE TO THE VERY MOIST ATMOSPHERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH SUNDAY. A FEW THUNDERSTORMS MAY BECOME STRONG WITH AN ISOLATED SEVERE STORM POSSIBLE. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. ALL EMERGENCY MANAGEMENT AND FIRST RESPONSE AGENCIES THOUGH ARE ADVISED TO STAY ALERT FOR THIS DEVELOPING FLOOD SITUATION TODAY. 17
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
A few trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5397667.